Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 138, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 24, 2016, 9:38 PM EDT for Caswell County, Rockingham County, North Carolina; Henry County, Pittsylvania County, City of Danville, Virginia. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2016, 9:38 PM EDT (01:38 UTC)
- Expired
- Jun 24, 2016, 10:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:43 PM EDT | TSTM WND DMG | 2 Ene Reidsville, NC | TREE DOWN IN THE 800 BLOCK OF LAWSONVILLE AVENUE ON THE EAST SIDE OF REIDSVILLE. |
| Jun 24, 9:57 PM EDT | TSTM WND DMG | 3 Ene Danville City, VA | DANVILLE CITY 911 CENTER REPORTS THAT A TREE WAS DOWN ON WATER STREET AT THE RAILROAD TRACKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
504
WUUS51 KRNK 250138
SVRRNK
NCC033-157-VAC089-143-590-250245-
/O.NEW.KRNK.SV.W.0138.160625T0138Z-160625T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CAROLINA...
EASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
SOUTHERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN VIRGINIA...
THE CITY OF DANVILLE IN VIRGINIA...
* UNTIL 1045 PM EDT
* AT 937 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAUREL PARK TO NEAR WESTOVER HILLS TO NEAR
KEELING...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
YANCEYVILLE...
AND BETHEL.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3675 7983 3669 7950 3679 7933 3667 7919
3654 7922 3654 7914 3624 7915 3625 7953
3624 7953 3624 7962
TIME...MOT...LOC 0137Z 333DEG 23KT 3668 7978 3657 7951 3666 7929
HAIL...<.75IN
WIND...60MPH
$$
RAB4 follow-up statements
428
WWUS51 KRNK 250149
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT FRI JUN 24 2016
NCC033-157-VAC089-143-590-250245-
/O.CON.KRNK.SV.W.0138.000000T0000Z-160625T0245Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
CITY OF DANVILLE VA-
949 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CASWELL...EASTERN ROCKINGHAM...SOUTHERN PITTSYLVANIA...SOUTHEASTERN
HENRY COUNTIES AND THE CITY OF DANVILLE...
AT 947 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AIKEN SUMMIT TO GATEWOOD TO NEAR RINGGOLD...
MOVING SOUTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
NEAR REIDSVILLE...ALMOST MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
YANCEYVILLE...
AND BETHEL.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3675 7983 3669 7950 3679 7933 3667 7919
3654 7922 3654 7914 3624 7915 3625 7953
3624 7953 3624 7962
TIME...MOT...LOC 0147Z 325DEG 22KT 3662 7974 3654 7943 3662 7923
HAIL...<.75IN
WIND...60MPH
$$
RAB269
WWUS51 KRNK 250211
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 PM EDT FRI JUN 24 2016
NCC033-157-VAC089-143-590-250245-
/O.CON.KRNK.SV.W.0138.000000T0000Z-160625T0245Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
CITY OF DANVILLE VA-
1011 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CASWELL...EASTERN ROCKINGHAM...SOUTHERN PITTSYLVANIA...SOUTHEASTERN
HENRY COUNTIES AND THE CITY OF DANVILLE...
AT 1010 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DRAPER TO YANCEYVILLE TO SEMORA...MOVING SOUTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
YANCEYVILLE...
AND BETHEL.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3662 7976 3663 7950 3670 7924 3665 7920
3654 7922 3654 7914 3624 7915 3625 7953
3624 7953 3624 7962
TIME...MOT...LOC 0210Z 333DEG 23KT 3650 7966 3642 7935 3650 7915
HAIL...<.75IN
WIND...60MPH
$$
RAB230
WWUS51 KRNK 250229
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EDT FRI JUN 24 2016
VAC089-143-590-250237-
/O.CAN.KRNK.SV.W.0138.000000T0000Z-160625T0245Z/
PITTSYLVANIA VA-HENRY VA-CITY OF DANVILLE VA-
1029 PM EDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PITTSYLVANIA...
SOUTHEASTERN HENRY COUNTIES AND THE CITY OF DANVILLE IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3654 7973 3654 7946 3652 7928 3643 7921
3635 7915 3624 7915 3625 7953 3624 7953
3624 7962
TIME...MOT...LOC 0227Z 333DEG 23KT 3640 7960 3632 7929 3640 7909
$$
NCC033-157-250245-
/O.CON.KRNK.SV.W.0138.000000T0000Z-160625T0245Z/
CASWELL NC-ROCKINGHAM NC-
1029 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CASWELL AND EASTERN ROCKINGHAM COUNTIES...
AT 1027 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWSONVILLE TO NEAR HIGHTOWERS TO NEAR LEASBURG...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
YANCEYVILLE...
BETHEL...
AND CAMP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3654 7973 3654 7946 3652 7928 3643 7921
3635 7915 3624 7915 3625 7953 3624 7953
3624 7962
TIME...MOT...LOC 0227Z 333DEG 23KT 3640 7960 3632 7929 3640 7909
HAIL...<.75IN
WIND...60MPH
$$
RAB919
WWUS51 KRNK 250240
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT FRI JUN 24 2016
NCC033-157-250249-
/O.EXP.KRNK.SV.W.0138.000000T0000Z-160625T0245Z/
CASWELL NC-ROCKINGHAM NC-
1040 PM EDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR CASWELL AND EASTERN
ROCKINGHAM COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.
MODERATE TO HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING
WILL CONTINUE IN THIS AREA FOR ANOTHER 30 MINUTES OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3654 7973 3654 7946 3652 7928 3643 7921
3635 7915 3624 7915 3625 7953 3624 7953
3624 7962
TIME...MOT...LOC 0238Z 333DEG 23KT 3640 7960 3632 7929 3640 7909
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:20 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 7:20 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 720 PM EDT FRI JUN 24 2016 .SYNOPSIS... A weak cold front along with an associated area of low pressure will drift south through the region tonight. The front slides south of the area by Saturday morning, allowing high pressure to slowly build in from the north this weekend. Another cold front will approach from the west on Monday. See hydrology section below for additional information regarding ongoing flooding. && .NEAR TERM /THROUGH SATURDAY/... As of 640 PM EDT Friday... Only very isolated convection has developed across the forecast area early this evening. We will be quickly losing the heating of the day for surface based development. However, outflow from any showers or storms that develop should help maintain additional convection into the late evening. The focus should gradually shift southeast along with the progression of the front. Have reduced precipitation chances to a mix of isolated and low end chance. As of 222 PM EDT Friday... Weak surface front continues to sag slowly south toward the northern portion of the area and should finally drop into North Carolina overnight as the shortwave trough to the north slides across. This should keep the threat for bands/clusters of showers/storms going into this evening with decreasing coverage after loss of heating. Appears best chances early on across the northwest closer to the boundary where will have to watch for continued slow moving bands, and then perhaps out east where latest analysis shows the best convergence/instability attm. Models tend to focus on deeper convection in the east over the next few hours and even keep some lingering low level moisture and shra threat east of the Blue Ridge overnight as the flow turns more northeast. Thus kept at least chance pops going into the evening with some low likelys north/northeast, trending down to just isolated showers east late. Other concern will be with fog/low clouds given wet ground conditions and some clearing overnight after scattered showers. Since confidence low given potential for mid deck to linger only added some patchy fog west and low clouds east. Low temps similar to last few nights with values mostly in the 60s. Surface front and associated weak low pressure will be to the south on Saturday with weak high pressure slowly building in from north during the day. However soundings show low level moisture lingering beneath drying aloft with a faint shortwave sliding southeast across the west around the upper ridge to the west. This along with weak low level convergence per the boundary layer flow turning more east to southeast supports keeping in some low afternoon pops, mainly Blue Ridge, although some isolated coverage could occur in the southeast closer to the residual boundary. Should be a bit cooler behind the front on Saturday given early clouds and more onshore flow with highs mostly 70s to lower 80s overall. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... As of 200 PM EDT Friday... Surface high pressure will gradually shift south and wedge in from the northeast Saturday night into Sunday as upper heights slowly build back over the region from the southwest. This should tend to shut down most convection outside of the far southwest Sunday where weak return low level moisture will exist. Otherwise looking at enough subsidence to go with mainly clear/sunny north and partly cloudy with only isolated showers/storms Saturday night/Sunday. Temps mainly seasonal with lows in the 60s and highs in the 80s. High will begin to shift east and weaken later Sunday night into Monday in advance of the next upstream 5h trough that will propel a surface cold front into the region by late Monday. Models have trended slower with the progression of the boundary with the ribbon of deeper pre- frontal moisture staying to the west Sunday night. Thus continued slight pops only in the far west for now. Axis of 1-2 inch pwats will slowly advance through the region Monday afternoon ahead of the front with guidance showing a decent amount of lift and subsequent instability espcly given the slower movement. Could again pose a combo limited heavy rain/severe threat if trends continue so keeping likely pops west Monday, and out east by late in the day or early evening. Should again be quite warm/humid by Monday with highs mostly in the sticky 80s to perhaps around 90 southeast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 1245 PM EDT Friday... Return to an eastern troughing regime will be underway early next week as a secondary cold front crosses the region on Tuesday followed by drier high pressure later Tuesday into Wednesday night. Still should be enough moisture to spark a few showers and perhaps a storm in the east Tuesday before stronger downsloping kicks in behind the front making for a drier Wednesday. Boundary stalls to the south for the end of the week making for more uncertainty with possible return moisture as added shortwave energy rotates around the base of the upper trough. As seen with this last shortwave trough, models were too strong with push of cooler/drier air, so trending toward a faster return of enough moisture for showers/storms Thursday afternoon/Friday as a weak wave perhaps rides along the front to the south. Temps basically close to seasonal but could be a bit lower from midweek on, and especially at night when lower dewpoints should allow for more comfortable midweek lows in the 50s to lower 60s. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... As of 715 PM EDT Friday... A surface cold front is still on track to pass through the region overnight. Isolated to scattered convection is possible in advance of the front this evening. Most areas will remain VFR through about 04Z/midnight. In the wake of the front, look for low level winds to become northeast and bring moisture up against the crest of the Blue Ridge. IFR/MVFR clouds are expected to develop from the central portions of the forecast area and eastward. Patchy IFR/MVFR fog is also expected. Sub-VFR conditions are expected through the late morning or early afternoon at most locations central and east before transitioning to VFR. Some patchy light showers will also be possible from late tonight through morning hours nearest the Blue Ridge. Extended discussion... As of 1233 PM EDT Friday... High pressure will try to build from the northeast on Saturday, but there should be enough instability over the mountains for isolated afternoon showers and thunderstorms during the weekend. Coverage of these storms should increase by Monday before becoming more isolated on Tuesday with the passage of another cold front. Expect a return to more widespread VFR behind the front on Wednesday. Overall, expect periods of IFR/MVFR within the showers and thunderstorms and also during potential early morning fog due to wet soil conditions. && .HYDROLOGY... As of 311 PM EDT Friday... Extensive flood damage has occurred especially from Greenbrier county in West Virginia through Alleghany county in Virginia, and some roads remain impassable. River levels have crested along the Greenbrier at Alderson and continue to fall. Water levels should also continue to recede at Buchanan on the James River into tonight with gradual rises downstream to near action stage in spots. These hydro issues will persist into tonight so please see the latest river flood warnings (WBCFLWRNK) and statements (WBCFLSRNK) for updates. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/RCS NEAR TERM...DS/JH SHORT TERM...JH LONG TERM...JH AVIATION...DS/JH/RCS HYDROLOGY...JH
Hazardous weather outlook, Jun 24, 3:46 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT FRI JUN 24 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-252000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 346 PM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR INTO THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 4:08 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT FRI JUN 24 2016
WVZ507-242100-
EASTERN GREENBRIER-
408 PM EDT FRI JUN 24 2016
...SCATTERED LIGHT TO MODERATE SHOWERS WILL MOVE THROUGH THE AREA...
THROUGH 500 PM EDT...SCATTERED LIGHT TO MODERATE SHOWERS WILL
PROGRESS ACROSS MAINLY THE SOUTHEASTERN PART OF GREENBRIER COUNTY.
MOST OF THE SHOWERS WILL PRODUCE LESS THAN ONE TENTH OF AN INCH...
WITH SOME ISOLATED LOCATIONS EXPERIENCING ONE THIRD OF AN INCH. NONE
OF THIS RAIN ACTIVITY IS EXPECTED TO WORSEN THE FLOOD SITUATION. A
FLOOD WARNING CONTINUES UNTIL 630 PM EDT.
LAT...LON 3776 8026 3774 8026 3772 8025 3768 8033
3769 8035 3770 8034 3771 8035 3769 8036
3769 8038 3771 8038 3770 8039 3772 8039
3769 8046 3770 8047 3769 8052 3772 8062
3774 8066 3788 8044
TIME...MOT...LOC 2005Z 332DEG 8KT 3783 8043 3772 8061
DSSpecial weather statement, Jun 24, 8:23 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT FRI JUN 24 2016
VAZ024-250115-
ROCKBRIDGE-
823 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROCKBRIDGE COUNTY...
AT 823 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
BROWNSBURG...MOVING SOUTH AT 25 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT
CLOUD-TO-GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
FAIRFIELD...
VESUVIUS...
AND BROWNSBURG.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3793 7920 3789 7915 3785 7914 3785 7915
3782 7916 3781 7941 3805 7943
TIME...MOT...LOC 0023Z 348DEG 22KT 3805 7928
RABSpecial weather statement, Jun 24, 8:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT FRI JUN 24 2016
NCZ005-006-250115-
ROCKINGHAM-CASWELL-
830 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...
AT 830 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMP SPRINGS...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
CAMP SPRINGS...
JERICHO...
LAWSONVILLE...
AND BAYNES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3625 7968 3627 7971 3641 7956 3625 7927
3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 0030Z 310DEG 21KT 3630 7956
RABSpecial weather statement, Jun 24, 8:38 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT FRI JUN 24 2016
VAZ043-044-250130-
HENRY-PITTSYLVANIA-
838 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN PITTSYLVANIA AND NORTHEASTERN HENRY COUNTIES...
AT 838 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNTAIN VALLEY...
MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATHAM...
CALLANDS...
SWANSONVILLE...
SANDY RIVER...
AND DRY FORK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3665 7965 3681 7973 3683 7970 3683 7967
3686 7964 3690 7963 3698 7946 3678 7924
TIME...MOT...LOC 0038Z 357DEG 8KT 3682 7967
RABSpecial weather statement, Jun 24, 9:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 925 PM EDT FRI JUN 24 2016 NCZ005-006-250215- ROCKINGHAM-CASWELL- 925 PM EDT FRI JUN 24 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASWELL AND ROCKINGHAM COUNTIES... AT 923 PM EDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM 5 MILES NORTH OF STONEVILLE TO EDEN...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EDEN... REIDSVILLE... WENTWORTH... MAYODAN... AND MADISON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3626 7997 3654 8002 3654 7968 3625 7945 TIME...MOT...LOC 0123Z 333DEG 18KT 3648 7993 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:30 PM EDT | Special Weather Statement | RNK | Caswell | 45 min |
| Jun 24, 9:25 PM EDT | Special Weather Statement | RNK | Rockingham | 50 min |
| Jun 24, 11:02 PM EDT | Special Weather Statement | RNK | Caswell | 58 min |
| Jun 24, 8:23 PM EDT | Special Weather Statement | RNK | Rockbridge | 52 min |
| Jun 24, 8:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 52 min |
| Jun 24, 10:51 PM EDT | Special Weather Statement | RNK | Campbell | 54 min |
| Jun 25, 1:13 AM EDT | Special Weather Statement | RNK | Halifax | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.